Alert archive / Wisconsin / River Flood Warnings in 2008

River Flood Warning 3, NWS Green Bay, WI

March 22, 2008Brown County, Outagamie County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Mar 22, 2008, 9:00 PM CDT for Brown County, Outagamie County, Wisconsin. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2008, 9:00 PM CDT (02:00 UTC)
Expired
Mar 23, 2008, 8:50 PM CDT
In force
24 hr
Issued by
NWS Green Bay, WI
Flood severity
Minor

Counties Brown County, WI, Outagamie County, WI

The radar

The Green Bay radar (KGRB), 11 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck Creek (WI) at Howard (HOWW3).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 04072150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KGRB 230200
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
900 PM CDT SAT MAR 22 2008

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  DUCK CREEK NEAR HOWARD AFFECTING BROWN AND OUTAGAMIE COUNTIES.
  
SAFETY MESSAGE...DO NOT DRIVE CARS THROUGH FLOODED AREAS.  STAY TUNED
TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. THE NEXT 
SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING.

WIC009-087-231400-
/O.NEW.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/HOWW3.1.ER.000000T0000Z.080323T0130Z.000000T0000Z.NO/
900 PM CDT SAT MAR 22 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE DUCK CREEK NEAR HOWARD.
* AT  8 PM SATURDAY THE STAGE NEAR HOWARD WAS...17.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* AT 17.0 FEET...AT FLOOD STAGE...THERE IS WIDESPREAD FLOODING OF 
  LOWLAND. THIS RIVER WILL LIKELY FLUCTUATE AROUND FLOOD STAGE THE NEXT
  SEVERAL DAYS...WITH MINOR FLOODING EXPECTED.

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  SUN  MON  TUE  WED  THU  FRI  SAT

DUCK CREEK
  HOWARD      17 17.0 SAT 08 PM                                

$$
2 follow-up statements
000 
WGUS83 KGRB 231308
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
808 AM CDT SUN MAR 23 2008

...A FLOOD WARNING CONTINUES FOR DUCK CREEK...
   AFFECTING BROWN AND OUTAGAMIE COUNTIES. 

.THE DUCK CREEK AT COUNTY FF IN BROWN COUNTY HAS OVERFLOWED ITS BANKS
DUE TO LARGE AREAS OF ICE BLOCKING THE NATURAL FLOW. FARTHER UPSTREAM
AT ONEIDA...THERE IS LITTLE EVIDENCE OF FLOODING. THE CREEK AT ONEIDA
REMAINS MOSTLY ICE COVERED. DOWNSTREAM AT PAMPERIN PARK...THE CREEK
IS ALSO MOSTLY ICE COVERED. THE RIVER WILL FLUCTUATE AROUND FLOOD STAGE
FOR THE NEXT SEVERAL DAYS...WITH ONLY MINOR FLOODING EXPECTED.

STAY AWAY FROM ICE COVERED AREAS THAT MAY APPEAR SAFE. ICE IS DETERIORATING
WITH FLOWING WATER BENEATH THE ICE. LISTEN TO NOAA WEATHER RADIO FOR LATER UPDATES.
THE NEXT FLOOD STATEMENT WILL BE ISSUED THIS EVENING. 

WIC009-087-240108-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/HOWW3.1.ER.080323T1245Z.080323T0130Z.000000T0000Z.NO/
808 AM CDT SUN MAR 23 2008

THE FLOOD WARNING CONTINUES FOR
  THE DUCK CREEK NEAR HOWARD
* AT 8 AM SUNDAY THE STAGE NEAR HOWARD WAS 17.0 FEET.
* FLOOD STAGE IS 17.0 FEET
* AT 17.0 FEET THERE IS WIDESPREAD FLOODING OF LOWLAND.  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  MON  TUE  WED  THU  FRI  SAT  SUN

DUCK CREEK
  HOWARD      17 17.0 SUN 08 AM                                

$$
000 
WGUS83 KGRB 240150
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
850 PM CDT SUN MAR 23 2008

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN WISCONSIN...
   DUCK CREEK...

  AFFECTING BROWN AND OUTAGAMIE COUNTIES.

ALTHOUGH DUCK CREEK HAS FALLEN BELOW FLOOD STAGE...IT IS STILL ABOVE BANKFULL STAGE. CAUTION IS STILL URGED WHEN WALKING NEAR RIVERBANKS. REMEMBER...ICE JAMS CAN CAUSE RIVERS TO RISE SUDDENLY. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.

WIC009-087-240220-
/O.CAN.KGRB.FL.W.0003.000000T0000Z-080324T0150Z/
/HOWW3.1.SM.080323T1245Z.080323T0130Z.000000T0000Z.NO/
850 PM CDT SUN MAR 23 2008

THE FLOOD WARNING IS CANCELLED FOR THE
  DUCK CREEK NEAR HOWARD.
* AT 08 PM SUNDAY THE STAGE NEAR HOWARD WAS 15.9 FEET
* FLOOD STAGE IS 17.0 FEET
* AT 14.0 FEET...AT BANKFULL STAGE...THERE IS MINOR FLOODING OF 
  LOWLAND AND AGRICULTURAL LAND.  FLOOD STAGE IS AT 17 FEET.   
  

&&

ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
             FLD  OBSERVED                 FORECAST 7AM
LOCATION     STG  STG  DAY/TIME  MON  TUE  WED  THU  FRI  SAT  SUN

DUCK CREEK
  HOWARD      17 15.9 SUN 08 PM                                

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 22, 3:32 PM CDT, 5 hours 28 minutes earlier.

Area forecast discussion, Mar 22, 3:32 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CDT SAT MAR 22 2008

.SHORT TERM...TONIGHT AND SUNDAY. AMPLIFICATION OF UPPER LEVEL FLOW
WILL RESULT IN A MORE NORTHERLY FLOW OVER THE REGION DURING THE WEEKEND.
SHORT WAVE ENERGY PASSING THROUGH THE FORECAST AREA TONIGHT INTO
EARLY SUNDAY...ALONG WITH A SURFACE LOW IN SOUTHWEST ONTARIO THAT
IS EXPECTED TO MOVE SOUTH THROUGH WISCONSIN...WILL BRING SNOW TO
THE AREA. COLD AIR BEHIND THE SYSTEM MAY ALSO BRING SOME LAKE EFFECT
INTO THE NORTH...BUT WIND DIRECTION IS NOT FROM THE MOST FAVORABLE
DIRECTION FOR LAKE EFFECT IN THAT AREA. MODELS SHOWED QPF ACROSS
THE CWA DURING THE 00Z SUNDAY THROUGH 00Z MONDAY PERIOD. BUT
AMOUNTS WERE RATHER LIGHT SO WOULD EXPECT LITTLE ACCUMULATION.
CONSIDERED INCREASING POPS TO LIKELY BUT HAVE KEPT THEM IN CHANCE
CATEGORY. KEPT TEMPERATURES AROUND GUIDANCE AND PREVIOUS FORECAST.

.LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. FORECAST FOCUS
ON PRECIPITATION CHANCES MONDAY NIGHT AND AGAIN THU/FRI TIMEFRAME.

FLOW PATTERN IN FLUX THIS PERIOD. PACKAGE BASED ON CANADIAN/GFS
ENSEMBLE GUIDANCE. ECMWF CONTINUES AS OUTLIER BEING LESS
AMPLIFIED LATER IN WEEK KEEPING SYSTEM/S FURTHER SOUTH.

WEAK HIGH PRESSURE PASSING SOUTH OVER THE AREA SUNDAY NIGHT INTO
MONDAY. QUESTION THIS PERIOD IS CLOUDS WITH BOTH NAM AND GFS
SHOWING LOW LEVEL MOISTURE LINGERING. HAVE GONE A BIT MORE
PESSIMISTIC WITH CLOUDS WITH THIS PACKAGE. SHORT RANGE MODELS ALL
POINT TO SIG WAA SCENARIO LATER MON NIGHT AHEAD OF CLIPPER SYSTEM
PASSING THROUGH LAKE SUPERIOR REGION. CROSS SECTIONS SHOWING LIFT
ALIGNING WELL WITH AREA OF BEST CRYSTAL GROWTH. GIVEN MODEL
CONSISTENCY HAVE UPD POPS TO LIKELY. 2 TO 3G/KG OF AVAILABLE
MOISTURE ON 290K SURFACE...EQUATE TO 2 TO 3 INCHES POSSIBLE OVER
AREA. LINGERED POPS OVER NORTH ON THU WITH WRAP AROUND
MOISTURE...SOME INSTABILITY. LITTLE CHANGE TO
TEMPERATURES...RUNNING AT OR BELOW NORMAL THROUGH THE PERIOD.

TUE NIGHT THROUGH WED NIGHT...HIGH PRESSURE TO PASS EAST OVER
STATE BRINGING QUIET...COOL PERIOD.

WAA PATTERN TO SET UP THU AS LOW PRESSURE FORMS OVER SOUTHERN
PLAINS. LOW EXPECTED TO LIFT NORTH INTO WESTERN LAKES FRI. HAVE
RAISED POPS SLIGHTLY DURING THU NIGHT/FRI PERIOD...REMOVING FROM
WED NIGHT. QUESTIONS IN FORECAST STILL ON PCPN TYPE THOUGH...WITH SOME
ENSEMBLE MEMBERS BRINGING 50 DEGREE SFC TEMPS INTO CENTRAL WI FRI.
HAVE STAYED WITH A GENERAL RAIN/SNOW MIX AT THIS TIME FRAME.
&&

.AVIATION...EXPECT VFR CIGS AND VSBYS THROUGH 06Z. AFTER
THAT...CIGS SHOULD FALL INTO THE MVFR CATEGORY IN MOST PLACES AND SNOW
SHOWERS WITH MVFR VSBYS ARE POSSIBLE THROUGH THE MORNING HOURS ON
SUNDAY. CIGS AND VSBYS WILL BECOME VFR AGAIN SUNDAY AFTERNOON.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MG/TE
Hazardous weather outlook, Mar 22, 3:20 AM CDT, 17 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
320 AM CDT SAT MAR 22 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-231100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
320 AM CDT SAT MAR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COUPLE INCHES OF SNOW IS POSSIBLE MONDAY NIGHT...AND THAT COULD
LEAD TO HAZARDOUS TRAVEL CONDITIONS. BE SURE TO MONITOR LATER
FORECASTS WHICH WILL BE ABLE TO PROVIDE MORE DETAILED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-231100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
320 AM CDT SAT MAR 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

JS/PK

Nearby

River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.